Thunderstorm Wind, Penobscot
- When
- July 2, 7:10 PM EST
- Where
- Penobscot County, Lagrange
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.167, -68.850
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 2, 1:04 PM EST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 204 PM EDT SUN JUL 2 2006 .SYNOPSIS...LOW PRESSURE TRACKING FROM NORTHERN MAINE EAST INTO THE MARITIMES WILL PULL A WEAK COLD FRONT ACROSS THE REGION TONIGHT. A SMALL AREA OF HIGH PRESSURE WILL MOVE OVER THE STATE ON MONDAY THEN ANOTHER LOW TRACKING THROUGH SOUTHERN QUEBEC WILL PULL MOISTURE BACK INTO THE AREA TUESDAY. THIS LOW WILL GRADUALLY WEAKEN DURING THE LATTER PART OF THE WEEK. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...LOW PRESSURE CROSSING NORTHERN MAINE EARLY THIS EVENING WILL BRING SOME SCATTERED SHOWERS AND PERHAPS A FEW SMALL EVENING THUNDERSTORMS TO THE AREA. THE BEST CHANCES FOR ANY THUNDERSTORMS WILL BE ACROSS CENTRAL AND SOUTHERN AREAS WHERE SOME SUNSHINE AND WARMER AIR WAS ABLE TO WORK IN. AS THE LOW MOVES AWAY LATER TONIGHT INTO TUESDAY A SMALL AREA OF HIGH PRESSURE WILL BUILD IN FROM THE WEST. THIS WILL BRING A MOSTLY SUNNY DAY ON MONDAY. A NEW AREA OF LOW PRESSURE MOVING INTO SOUTHERN QUEBEC WILL PULL MOISTURE BACK INTO THE REGION TUESDAY BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS ARE IN GOOD AGREEMENT ABOUT THE POTENTIAL FOR SOME STRONGER DIFFERENTIAL ADVECTION THUNDERSTORMS OVER CENTRAL PARTS OF THE AREA TUESDAY EVENING. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/...ECMWF AND GFS IN GOOD AGREEMENT IN THE LONGER TERM KEEPING TROF ALONG EASTERN SEABOARD THROUGH THE END OF THE WEEK. GFS DOES DEVELOP A LOW OFF THE SOUTHEAST COAST ON FRIDAY BUT ECMWF JUST DEVELOPS A WAVE ON THE FRONT. I AGREE WITH HPC IN FAVORING THE ECMWF AND HAVE LOADED THE HPC GUIDANCE FOR THE LONG TERM. UNSETTLED CONDITIONS WILL PERSIST ACROSS THE CWA THROUGH FRIDAY WHEN THE TROFFING MOVES EAST INTO THE ATLANTIC. WEAK HIGH PRESSURE WILL RIDGE INTO MAINE LATE ON FRIDAY AND REMAIN THERE INTO THE WEEKEND GIVING A RESPITE FROM THE UNSETTLED WEATHER. && .AVIATION...IFR CEILINGS OVER THE NORTH THIS EVENING WILL IMPROVE TO VFR LATER TONIGHT AS LOW CLOUDS MIX OUT. VFR CONDITIONS ARE EXPECTED DOWNEAST THROUGH TOMORROW. WATCH OUT FOR ISOLATED TSTMS EARLY THIS EVENING. && .MARINE...SOUTHWEST WINDS 20 TO 25 KT AND SEAS OVER 5 FT WILL WARRENT KEEPING SCA THIS EVENING. WINDS WILL DIMINISH LATER TONIGHT THEN SEAS WILL COME DOWN ON MONDAY AS THE SYSTEM MOVES AWAY. MONDAY SHOULD THEN TURN OUT TO BE A PLEASANT DAY ON THE WATER AS HIGH PRESSURE MOVES OVER. IN THE LONGER TERM A WEAK HIGH PRESSURE RIDGE REMAINS OVER THE WATERS THROUGH FRIDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 PM MONDAY. && SHORT TERM/MARINE...BLOOMER LONG TERM/MARINE...WOLFE AVIATION...WEITLICH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 557 AM EDT SUN JUL 2 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-031000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 557 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY INTO THIS EVENING AS A LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN MAINE. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT THE STATE OF MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED TUESDAY AFTERNOON INTO TUESDAY EVENING AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. UNSETTLED WEATHER CONDITIONS WILL CONTINUE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY RAINFALL AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
431 PM EDT SUN JUL 2 2006
MEZ002-005-006-022130-
AROOSTOOK AND PENOBSCOT COUNTIES...
431 PM EDT SUN JUL 2 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PENOBSCOT
COUNTIES...
AT 423 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM PRESQUE ISLE TO
MOOSEHORN CROSSING. THE LINE WAS MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
PRESQUE ISLE... MAPLETON...
MOOSEHORN CROSSING... OXBOW...
MASARDIS... FORT FAIRFIELD... EASTON...
MARS HILL... BRIDGEWATER...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4681 6796 4630 6891 4627 6765 4674 6670
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
436 PM EDT SUN JUL 2 2006
MEZ001-002-022130-
AROOSTOOK COUNTY...
436 PM EDT SUN JUL 2 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...NORTHWEST AROOSTOOK COUNTY...
AT 433 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 8 MILES NORTH OF CLAYTON LAKE. THE STORM WAS MOVING EAST
AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
RUSSEL CROSSING... PORTAGE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4686 6938 4656 6982 4657 6875 4685 6825
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
702 PM EDT SUN JUL 2 2006
MEZ001-003-004-030000-
SOMERSET...PISCATAQUIS AND AROOSTOOK COUNTIES...
702 PM EDT SUN JUL 2 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET...PISCATAQUIS AND
AROOSTOOK COUNTIES...
AT 700 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 26 MILES WEST OF TAMWAY. THE STORM WAS MOVING NORTHEAST
AT 40 TO 45 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 800 PM EDT INCLUDE...
TAMWAY... CHURCHILL DAM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4640 7000 4624 6987 4635 6876 4682 6905
NOUHANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
739 PM EDT SUN JUL 2 2006
MEZ010-011-015-031-030045-
PISCATAQUIS AND PENOBSCOT COUNTIES...
739 PM EDT SUN JUL 2 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 734 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER MILO. THE STORM WAS MOVING EAST AT 40
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 845 PM EDT INCLUDE...
MILO... BROWNVILLE JUNCTION...
KENDUSKEAG... HOWLAND... LINCOLN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4536 6961 4478 6915 4509 6849 4557 6843
NORCROSSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
756 PM EDT SUN JUL 2 2006
MEZ004>006-030100-
AROOSTOOK...PENOBSCOT AND PISCATAQUIS COUNTIES...
756 PM EDT SUN JUL 2 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PENOBSCOT AND
PISCATAQUIS COUNTIES...
AT 747 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 10 MILES WEST OF SHERMAN STATION. THE
STORM WAS MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 900 PM EDT INCLUDE...
SHERMAN... SHERMAN STATION... PATTEN...
ISLAND FALLS... HAYNESVILLE... HODGDON...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4607 6896 4563 6906 4577 6746 4610 6751
NOUHANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
802 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG DOVER-FOXCROFT 45.18N 69.23W
07/02/2006 PISCATAQUIS ME LAW ENFORCEMENT
TREES DOWN
&&
STUREYThe Caribou radar (KCBW), 127 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527403.